Alert archive / Pennsylvania / Flood Watches in 2012

Flood Watch 1, NWS State College, PA

October 27, 201233 counties in Pennsylvania

NWS State College, PA issued this flood watch at Oct 27, 2012, 4:39 AM EDT for 33 counties in Pennsylvania. It took effect at Oct 29, 2012, 6:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 4:39 AM EDT (08:39 UTC)
In effect from
Oct 29, 2012, 6:00 AM EDT
Expired
Oct 30, 2012, 7:48 AM EDT
In force
26 hr
Issued by
NWS State College, PA
Flood severity
None
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WGUS61 KCTP 270839
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 AM EDT SAT OCT 27 2012

...HEAVY RAIN FROM SANDY WILL BRING THE THREAT FOR FLOODING EARLY
IN THE UPCOMING WEEK...

.AN EXPANSIVE PLUME OF TROPICAL AND ATLANTIC MOISTURE ASSOCIATED
WITH SANDY WILL SURGE INTO THE AREA FROM THE SOUTHEAST LATE
SUNDAY NIGHT THROUGH TUESDAY...BRINGING HEAVY RAIN TO THE REGION.
THE HEAVY RAINFALL COULD LEAD TO WIDESPREAD FLOODING ACROSS THE
LOWER SUSQUEHANNA VALLEY AND ADJACENT PARTS OF THE STATE.

PAZ056>059-063>066-280845-
/O.NEW.KCTP.FA.A.0001.121029T0600Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
439 AM EDT SAT OCT 27 2012

...FLOOD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING 
  THE FOLLOWING AREAS...ADAMS...CUMBERLAND...DAUPHIN... 
  LANCASTER...LEBANON...PERRY...SCHUYLKILL AND YORK. 

* FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. 

* LOCALLY EXCESSIVE RAINFALL OVER 4 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

LAMBERT/STEINBUGL
8 follow-up statements
275 
WGUS61 KCTP 271906
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
306 PM EDT SAT OCT 27 2012

...HEAVY RAIN FROM SANDY WILL BRING THE THREAT FOR FLOODING EARLY
IN THE UPCOMING WEEK...

.AN EXPANSIVE PLUME OF TROPICAL AND ATLANTIC MOISTURE ASSOCIATED
WITH SANDY WILL SURGE INTO THE AREA FROM THE SOUTHEAST LATE
MONDAY INTO TUESDAY...BRINGING HEAVY RAIN TO THE REGION. THE
HEAVY RAINFALL COULD LEAD TO WIDESPREAD FLOODING ACROSS THE LOWER
SUSQUEHANNA VALLEY AND ADJACENT PARTS OF THE STATE.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-281915-
/O.EXA.KCTP.FA.A.0001.121029T0600Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
306 PM EDT SAT OCT 27 2012

...FLOOD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL PENNSYLVANIA... 
  INCLUDING THE FOLLOWING AREAS...BEDFORD...BLAIR...CAMBRIA... 
  CAMERON...CLEARFIELD...COLUMBIA...ELK...FRANKLIN...FULTON... 
  HUNTINGDON...JUNIATA...MCKEAN...MIFFLIN...MONTOUR...NORTHERN 
  CENTRE...NORTHERN CLINTON...NORTHERN LYCOMING... 
  NORTHUMBERLAND...POTTER...SNYDER...SOMERSET...SOUTHERN 
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN... 
  TIOGA...UNION AND WARREN. 

* FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. 

* WIDESPREAD RAINFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY
  EXCESSIVE RAINFALL OVER 6 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

PAZ056>059-063>066-281915-
/O.CON.KCTP.FA.A.0001.121029T0600Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
306 PM EDT SAT OCT 27 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
TUESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...CUMBERLAND...DAUPHIN...LANCASTER...LEBANON... 
  PERRY...SCHUYLKILL AND YORK. 

* FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. 

* WIDESPREAD RAINFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY
  EXCESSIVE RAINFALL OVER 6 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

LA CORTE/GARTNER
585 
WGUS61 KCTP 280014
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
814 PM EDT SAT OCT 27 2012

...FLOODING POSSIBLE FROM REMNANTS OF HURRICANE SANDY...

.THE REMNANTS OF HURRICANE SANDY WILL TRACK WEST INTO PENNSYLVANIA
ON MONDAY...SPREADING HEAVY RAIN ACROSS THE AREA. THE HEAVY
RAINFALL COULD POTENTIALLY LEAD TO WIDESPREAD FLOODING MONDAY AND
TUESDAY.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-290015-
/O.CON.KCTP.FA.A.0001.121029T0600Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
814 PM EDT SAT OCT 27 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
TUESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING
  COUNTIES...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...CENTRE...CLINTON...
  LYCOMING...NORTHUMBERLAND...PERRY...POTTER...SCHUYLKILL...
  SNYDER...SOMERSET...SULLIVAN...TIOGA...UNION...WARREN AND YORK.

* FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. 

* WIDESPREAD RAINFALL TOTALS OF 3 TO 6 INCHES ARE POSSIBLE BY LATE TUESDAY.
  THE HEAVIEST RAIN SHOULD FALL DURING MONDAY AND MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS. 

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
430 
WGUS61 KCTP 280841
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
441 AM EDT SUN OCT 28 2012

...FLOODING POSSIBLE FROM REMNANTS OF HURRICANE SANDY...

.THE REMNANTS OF HURRICANE SANDY WILL TRACK WEST INTO PENNSYLVANIA
MONDAY NIGHT AND TUESDAY. HEAVY RAIN WILL SPREAD INTO THE REGION
MONDAY...WELL IN ADVANCE OF SANDYS ARRIVAL. THE WIDESPREAD HEAVY
RAINFALL COULD POTENTIALLY LEAD TO FLOODING OF STREAMS AND CREEKS
MONDAY AND TUESDAY.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-290845-
/O.CON.KCTP.FA.A.0001.121029T0600Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
441 AM EDT SUN OCT 28 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON... 
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK... 
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... 
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE... 
  NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND... 
  PERRY...POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN 
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN... 
  TIOGA...UNION...WARREN AND YORK. 

* FROM LATE TONIGHT THROUGH TUESDAY EVENING. 

* WIDESPREAD RAINFALL TOTALS OF 3 TO 6 INCHES ARE POSSIBLE BY LATE
  TUESDAY. THE HEAVIEST RAIN SHOULD FALL DURING MONDAY AND MONDAY
  NIGHT. COLDER AIR SURGING INTO THE COMMONWEALTH FROM THE
  SOUTHWEST WILL LIKELY CHANGE THE RAIN OVER TO PERIODS OF
  SNOW...MAINLY ACROSS THE WESTERN MOUNTAINS OF THE STATE LATE
  MONDAY NIGHT AND TUESDAY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

LAMBERT/STEINBUGL
946 
WGUS61 KCTP 282208
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
608 PM EDT SUN OCT 28 2012

...FLOODING POSSIBLE FROM REMNANTS OF HURRICANE SANDY...

.THE REMNANTS OF HURRICANE SANDY WILL TRACK WEST INTO
PENNSYLVANIA MONDAY NIGHT AND TUESDAY. HEAVY RAIN WILL SPREAD
INTO THE REGION MONDAY...WELL IN ADVANCE OF SANDYS ARRIVAL. THE
WIDESPREAD HEAVY RAINFALL COULD POTENTIALLY LEAD TO FLOODING OF
STREAMS AND CREEKS MONDAY AND TUESDAY.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-292215-
/O.EXT.KCTP.FA.A.0001.121029T1000Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
608 PM EDT SUN OCT 28 2012

...FLOOD WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* ALL OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING
  COUNTIES... ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...CENTRE...CLINTON...
  LYCOMING...NORTHUMBERLAND...PERRY...POTTER...SCHUYLKILL...
  SNYDER...SOMERSET...SULLIVAN...TIOGA...UNION...WARREN AND YORK.

* FROM MONDAY MORNING THROUGH TUESDAY EVENING. 

* WIDESPREAD RAINFALL TOTALS OF 3 TO 6 INCHES ARE POSSIBLE BY LATE
  TUESDAY WITH THE HIGHEST AMOUNTS MOST LIKELY ACROSS THE SOUTHERN
  PART OF THE STATE. THE HEAVIEST RAIN SHOULD FALL DURING MONDAY
  AND MONDAY NIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
224 
WGUS61 KCTP 290829
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 AM EDT MON OCT 29 2012

...FLOODING POSSIBLE FROM REMNANTS OF HURRICANE SANDY...

.HURRICANE SANDY WILL MOVE ONSHORE NEAR ATLANTIC CITY NEW JERSEY
TONIGHT. THE GRADUALLY WEAKENING STORM CENTER WILL TRACK WEST
INTO PENNSYLVANIA EARLY TUESDAY. RAINFALL INTENSITY WILL INCREASE
FROM EAST TO WEST ACROSS THE STATE TODAY...WELL IN ADVANCE OF
SANDY'S ARRIVAL. THE WIDESPREAD HEAVY RAINFALL COULD POTENTIALLY
LEAD TO FLOODING OF STREAMS AND CREEKS TODAY THROUGH TUESDAY.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-301000-
/O.CON.KCTP.FA.A.0001.121029T1000Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
429 AM EDT MON OCT 29 2012

...A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON... 
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK... 
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... 
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE... 
  NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND... 
  PERRY...POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN 
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN... 
  TIOGA...UNION...WARREN AND YORK. 

* THROUGH TUESDAY EVENING. 

* WIDESPREAD RAINFALL TOTALS OF 3 TO 6 INCHES ARE POSSIBLE BY LATE
  TUESDAY WITH THE HIGHEST AMOUNTS MOST LIKELY ACROSS THE SOUTHERN
  PART OF THE STATE. THE HEAVIEST RAIN WILL DURING THE DAY TODAY
  AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

LAMBERT
613 
WGUS61 KCTP 300244
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1044 PM EDT MON OCT 29 2012

...FLOODING POSSIBLE FROM REMNANTS OF HURRICANE SANDY...

.THE REMNANTS OF HURRICANE SANDY WILL TRACK ACROSS SOUTHERN
PENNSYLVANIA OVERNIGHT AND TUESDAY...BRINGING ADDITIONAL RAIN AND
THE POTENTIAL OF FLOODING TO THE AREA. 

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-310000-
/O.CON.KCTP.FA.A.0001.000000T0000Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1044 PM EDT MON OCT 29 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* ALL OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING COUNTIES...
  ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...CENTRE...CLINTON...
  LYCOMING...NORTHUMBERLAND...PERRY...POTTER...SCHUYLKILL...
  SNYDER...SOMERSET...SULLIVAN...TIOGA...UNION...WARREN AND YORK.

* THROUGH TUESDAY EVENING. 

* WIDESPREAD RAINFALL TOTALS OF 3 TO 6 INCHES ARE POSSIBLE BY LATE
  TUESDAY WITH THE HIGHEST AMOUNTS MOST LIKELY ACROSS THE SOUTHERN
  PART OF THE STATE. ALTHOUGH THE HEAVIEST RAIN HAS ALREADY FALLEN
  AS OF LATE MONDAY EVENING...ADDITIONAL LIGHTER RAIN WILL PROLONG
  THE THREAT OF FLOODING THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
028 
WGUS61 KCTP 300845
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 AM EDT TUE OCT 30 2012

...FLOODING POSSIBLE FROM REMNANTS OF HURRICANE SANDY...

.THE REMNANTS OF HURRICANE SANDY WILL LINGER OVER CENTRAL
PENNSYLVANIA TODAY...BRINGING ADDITIONAL RAIN AND THE POTENTIAL
OF FLOODING TO THE AREA.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-310000-
/O.CON.KCTP.FA.A.0001.000000T0000Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
445 AM EDT TUE OCT 30 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON... 
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK... 
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... 
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE... 
  NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND... 
  PERRY...POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN 
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN... 
  TIOGA...UNION...WARREN AND YORK. 

* THROUGH THIS EVENING. 

* ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO AND A HALF INCHES ARE
  POSSIBLE OVER PORTIONS OF THE WATCH AREA THROUGH TONIGHT. WHILE
  THE HEAVIEST RAIN HAS ALREADY FALLEN FROM THIS STORM...
  ADDITIONAL RAINFALL MAY LEAD TO AREAS OF FLOODING THROUGH TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
228 
WGUS61 KCTP 301148
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 AM EDT TUE OCT 30 2012

...FLOOD WATCH CANCELED...


PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-301300-
/O.CAN.KCTP.FA.A.0001.000000T0000Z-121031T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
748 AM EDT TUE OCT 30 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS BEEN
CANCELLED. 

OCCASIONAL RAIN WILL CONTINUE OVER THE AREA TODAY...BUT ADDITIONAL
HEAVY RAIN IS NOT EXPECTED...AND ANY ONGOING FLOODING IS EXPECTED
TO BEGIN IMPROVING.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flood watch went out at Oct 27, 3:24 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Oct 27, 3:24 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
324 AM EDT SAT OCT 27 2012

.SYNOPSIS...
A STALLED COLD FRONT WILL REMAIN DRAPED ACROSS NORTHWESTERN
PENNSYLVANIA THROUGH THE WEEKEND. HURRICANE SANDY WILL CONTINUE TO
CHURN TO THE NORTH OVER THE WESTERN ATLANTIC AND PARALLEL THE EAST
COAST THIS WEEKEND...BEFORE TAKING A SHARP TURN TO THE WEST TOWARD
THE NEW JERSEY COAST THEN INTO PENNSYLVANIA BY LATE MONDAY. SANDY
WILL MERGE WITH AN AMPLIFYING UPPER TROUGH TO FORM A LARGE AND
POWERFUL COASTAL STORM...WHICH WILL LIKELY IMPACT THE REGION THROUGH
AT LEAST TUESDAY. THE PRIMARY HAZARDS ASSOCIATED WITH THIS STORM
SYSTEM WILL INCLUDE HEAVY FLOODING RAINFALL AND WIDESPREAD DAMAGING
WINDS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT HAS NEARLY STALLED OUT EARLY THIS MORNING JUST TO
THE WEST OF THE ROUTE 219 CORRIDOR IN WESTERN PA.

HIGH RESOLUTION...SHORT RANGE MODELS INDICATE VERY LITTLE
EASTWARD MOVEMENT TO THIS FEATURE THROUGH EARLY THIS EVENING AS
THE MID AND UPPER FLOW BACKS A TAD TO THE SOUTH AND WEAK LLVL
RIDGING AND SUBSIDENCE NOSES INTO CENTRAL PA AND THE SUSQ VALLEY
FROM THE NORTHEAST.

REMOVED THE LOW PROBABILITY FOR /MEASURABLE/ -SHRA THROUGH TODAY
AND WENT WITH THE CHC OF JUST SOME -DRIZZLE /MAINLY NON-
MEASURABLE/ FROM KAOO...KUNV AND KIPT EAST.

SHOWERS OF VARYING INTENSITY /IN ASSOCIATION WITH AGEO JET
ENTRANCE CIRCULATION AND RESULTING FGEN FORCING SLIDING EAST FROM
THE GRT LKS/ WILL AFFECT MAINLY 2 OR 3 OF OUR FAR NW ZONES
TODAY...AND RAINFALL OF 0.25 TO 0.50 INCH IS LIKELY AS FAR EAST AS
KBFD. A SHARP GRADIENT TO MUCH LOWER RAINFALL WILL OCCUR TO THE
EAST OF ROUTE 219.

OTHERWISE...I SEE VERY LITTLE...OR NO CHC FOR EVEN A FEW GLIMPSES
OF DIM SUNSHINE TODAY BASED ON THE GRADUALLY THICKENING...AND
MULTI-LAYERED CLOUD COVER.

TEMPS THROUGH DAYBREAK WILL BE MILD FOR THIS TIME OF YEAR WITH
MUCH OF THE AREA SEEING LOWS IN THE L/M50S. HOWEVER...THE NCENT AND
NW MTNS WILL COOL DOWN BEHIND THE VERY SLOW MOVING FRONT WITH LOWS
IN THE M/U40S.

00Z MDL DATA CONTINUES TO INDICATE THAT THE AREA FROM I-80 SOUTH
WILL REMAIN IN RELATIVELY MILD...MARITIME AIR MASS WITH EASTERLY
FLOW...WHILE NORTHERN PA REMAINS IN CHILLY AIR MASS NORTH OF
STALLED FRONTAL BOUNDARY.

TEMPS BEHIND THE FRONT SHOULD ONLY MANAGE TO REACH ARND 50F
ACROSS THE N MTNS...WHILE AREAS TO THE SOUTH OF I-80 SHOULD REACH
THE 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
STEADIEST RAINFALL WILL CONTINUE ACROSS TONIGHT THE NW THIRD OF
THE STATE /INVOF OF THE STALLED OUT FRONTAL BOUNDARY AND
PERSISTENT JET ENTRANCE REGION/...WHILE THE LEADING EDGE OF THE
TROPICAL MOISTURE PLUME AND RAINFALL WELL IN ADVANCE OF SANDY
STREAMS INTO FAR SOUTHEASTERN PA TWD DAYBREAK SUNDAY.

THE CHC FOR SHOWERS ACROSS THE CENTRAL MTNS AND SUSQ VALLEY WILL
GRADUALLY INCREASE AFTER 04Z SUNDAY.

NO MAJOR CHANGES SEEN FOR SUNDAY...WITH THE RAINFALL INCREASE
ACROSS THE MAJORITY OF CENTRAL PENN BEGINNING LATE SUNDAY OR
SUNDAY EVENING.

THE NW AND SE SECTIONS OF PENN /INCLUDING THE LWR SUSQ VALLEY/
WILL SEE THE STEADIEST RAIN SUNDAY WITH AN ADDITIONAL 0.25-0.50 BY
00Z MONDAY.

LOW TEMPS TONIGHT WILL RANGE FROM 40 IN THE NW TO 50F IN THE SE.
HIGHS SUNDAY WILL ONLY RISE A FEW TO SVRL DEG AT MOST ACROSS THE
NORTHWEST - REACHING THE LOWER TO MID 40S...WHILE TEMPS IN THE FAR
SE CLIMB TO THE MID AND UPPER 50S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
FOCUS OF THE EXTENDED REMAINS ON SANDY AND ITS POTENTIAL IMPACTS
OVER THE REGION.

OVERALL...THE SCENARIO REMAINS ONE OF WAITING FOR CONSENSUS ON
THE NORTHWESTWARD CURL OF SANDY AFTER IT UNDERGOES EXTRATROPICAL
TRANSITION LATE THIS WEEKEND AND EARLY NEXT WEEK. SIGNIFICANT
SPREAD REMAINS IN TRACK AND INTENSITY SOLUTIONS...RANGING FROM
LANDFALL AS FAR SOUTH AS THE SOUTHERN TIP OF THE DEL MARVA
PENINSULA TO EASTERN LONG ISLAND AND SOUTHEAST NEW ENGLAND.
CLUSTERING OF SOLUTIONS APPEARS TO FAVOR EITHER A CENTRAL MD
EASTERN SHORE TO SOUTH CENTRAL PA TRACK...OR COASTAL NJ INTO
SOUTHEAST PA TRACK...BUT THE NEXT FEW DAYS WILL SHED MORE LIGHT
ON THAT.

WIND FIELDS SURROUNDING THE LOW CENTER HAVE BEEN IMPRESSIVE...
PARTICULARLY SOUTHWEST OF THE LOW CENTER WHERE BOTH OPERATIONAL
GFS AND ECMWF DEPICT 80 TO 100 KT 850 MB NORTH TO NORTHWEST WINDS
LATE MONDAY NIGHT AND TUESDAY MORNING. FRIGHTENING TO SAY THE
LEAST. FLASH FLOODING AND RIVER FLOODING THREAT ALONG WITH
DAMAGING WINDS LEADING TO TREE DAMAGE AND POWER OUTAGES ARE THE
PRIME THREATS...AND THE IMPACT COULD BE AS WIDESPREAD AS WE'VE
SEEN FROM ANY STORM IN RECENT MEMORY. CONFIDENCE IS HIGH IN A
HISTORIC STORM...THE DEVIL REMAINS IN THE DETAILS AND REQUIRES
GREATER CONSENSUS AND CERTAINTY TO BE REACHED OVER THE NEXT 2 DAYS.

BEYOND THE MONDAY-TUESDAY TIME-FRAME...A GRADUAL DECAY/FILLING OF THE
CYCLONE WILL TAKE PLACE WITH UNSETTLED CONDITIONS PERSISTING THROUGH
WEDNESDAY AND INTO THURSDAY...WITH SCATTERED SHOWERS AND EVENING A
FEW FLURRIES POSSIBLE.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
27/06Z...

A COLD FRONT AND ACCOMPANYING N-S BAND OF LGT TO MOD RA WILL BE
NEARLY STATIONARY OVER WESTERN PA THROUGH TONIGHT. WEAK HIGH
PRESSURE BETWEEN THE COLD FRONT AND HURCN SANDY WILL KEEP THINGS
MAINLY DRY ACRS CENTRAL AND ERN SXNS. LIKE THE LAST FEW
DAYS...EXPECT LOW MVFR-IFR CONDS TO PERSIST THROUGH THE MORNING
HOURS WITH ONLY SLGT IMPROVEMENT DURG THE AFTN/EVE. FRONTAL RAINS
WILL CONTINUE OVERNIGHT ACRS WRN SXNS WITH POCKETS OF -RADZ ACRS
CENTRAL AND ERN SITES.

OUTLOOK...

SUN-TUE...WDSPRD MVFR/IFR. PERIODS OF MOD-HVY RAIN AND STRONG
WINDS ASSOC WITH SANDY. RAIN MAY CHANGE TO SNOW IN THE SW PA MTNS
ON TUE.
WED...MVFR/IFR WITH RA-SN SHOWERS WEST...MVFR CENTRAL AND EAST. BREEZY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...FITZGERALD/LAMBERT
SHORT TERM...FITZGERALD/LA CORTE
LONG TERM...DEVOIR/LAMBERT
AVIATION...STEINBUGL
Hazardous weather outlook, Oct 26, 11:06 AM EDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1106 AM EDT FRI OCT 26 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-271515-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1106 AM EDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HURRICANE SANDY WILL CONTINUE TO TRACK NORTHWARD JUST OFF THE
EASTERN SEABOARD OVER THE WEEKEND. THE TROPICAL SYSTEM WILL MERGE
WITH AN AMPLIFYING UPPER LEVEL LOW PRESSURE AREA OVER THE
EASTERN UNITED STATES TO FORM A POWERFUL EAST COAST STORM...WHICH
WILL MOST LIKELY IMPACT THE REGION DURING THE EARLY TO MIDDLE PART
OF NEXT WEEK.

THE PRIMARY HAZARDS ASSOCIATED WITH THIS DEEP STORM SYSTEM WILL
INCLUDE HEAVY RAIN AND DAMAGING WINDS.

RAIN...POSSIBLY AS MUCH AS 6 TO 10 INCHES IN SOME AREAS WOULD
CAUSE SIGNIFICANT FLOODING...ESPECIALLY IN LOW LYING AREAS AND
ALONG STREAMS...CREEKS AND EVEN SOME LARGER RIVERS.

IN ADDITION...WIDESPREAD DAMAGING WINDS COULD OCCUR WHICH WOULD
CAUSE NUMEROUS...POSSIBLY PROLONGED POWER OUTAGES.

WHILE IT IS BECOMING INCREASINGLY LIKELY THAT THE AREA WILL BE
IMPACTED BY A POWERFUL STORM...THERE IS STILL UNCERTAINTY IN THE
EXACT TRACK. STAY TUNED TO LATER FORECASTS FROM THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE AND NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:05 PM EDTHigh Wind WatchCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more13 hr

Nearby

Flood Watches in Pennsylvania, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.